Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 178, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 6, 2004, 7:41 PM CDT for Bledsoe County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 7:41 PM CDT (00:41 UTC)
- Expired
- Jul 6, 2004, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 117 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 5:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 070041 SVRMRX TNC007-070130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 741 PM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN EAST TENNESSEE * UNTIL 830 PM CDT * AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF FALL CREEK FALLS STATE PARK...OR 5 MILES WEST OF PIKEVILLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PIKEVILLE AROUND 750 PM CDT MOUNT CREST AROUND 755 PM CDT BLEDSOE STATE FOREST AROUND 800 PM CDT MELVINE AROUND 825 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE LIGHTNING IS IN THE AREA. LAT...LON 3558 8543 3548 8525 3587 8484 3602 8511 $$ LCM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:51 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 6, 5:51 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 650 PM EDT TUE JUL 6 2004 .DISCUSSION... JUST SENT QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH. NO OTHER CHANGES AT THIS TIME. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW
Hazardous weather outlook, Jul 6, 4:58 AM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 558 AM EDT TUE JUL 6 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-071000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 558 AM EDT (458 AM CDT) TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT STORMS MAY BECOME SEVERE... PRODUCING DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... A WEAK COLD FRONT WILL MOVE INTO THE AREA ON WEDNESDAY BRINGING THE POSSIBILITY OF A FEW THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND WEDNESDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
In the hours before
Local storm report, Jul 6, 2:51 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
351 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 2 SW JASPER 35.04N 85.65W
07/06/2004 MARION TN UTILITY COMPANY
SEVERAL TREES DOWN ON POWER LINES BETWEEN KIMBALL AND
JASPER. REPORTED BY SEQUATCHIE VALLEY ELECTRIC.
0320 PM HAIL MIDDLE VALLEY 35.19N 85.19W
07/06/2004 0.25 INCH HAMILTON TN AMATEUR RADIO
PEA SIZE HAIL IN THE MIDDLE VALLEY AREA.
0325 PM TSTM WND DMG MIDDLE VALLEY 35.19N 85.19W
07/06/2004 HAMILTON TN LAW ENFORCEMENT
A FEW TREES DOWN IN THE MIDDLE VALLEY AREA. REPORTED BY
SHERIFFS OFFICE.
&&
MEPLocal storm report, Jul 6, 3:59 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
459 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG DECATUR 35.53N 84.79W
07/06/2004 MEIGS TN LAW ENFORCEMENT
ROOF OFF BUILDING AND NUMEROUS TREES DOWN IN TOWN. COUNTY
WIDE POWER OUTAGES. REPORTED BY DECATUR PD.
0405 PM HAIL 2 N CLEVELAND 35.21N 84.87W
07/06/2004 0.75 INCH BRADLEY TN LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL.
0410 PM TSTM WND DMG 3 N CLEVELAND 35.22N 84.87W
07/06/2004 BRADLEY TN LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS THE NORTH HALF OF THE COUNTY.
REPORTED BY SHERIFFS OFFICE.
&&
MEPLocal storm report, Jul 6, 4:19 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
519 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM TORNADO 3 SE BENTON 35.14N 84.62W
07/06/2004 POLK TN FIRE DEPT/RESCUE
TORNADO ON GROUND IN CHILHOWEE CAMPGROUND ON BENTON PIKE.
LOTS OF TREES DOWN. REPORTED BY BENTON-CHILHOWEE FIRE
RESCUE.
&&
MEPLocal storm report, Jul 6, 4:47 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
547 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG ATHENS 35.45N 84.60W
07/06/2004 MCMINN TN LAW ENFORCEMENT
FEW TREES AND POWER LINES DOWN COUNTY WIDE. REPORTED BY
SHERIFFS OFFICE.
&&
MEPLocal storm report, Jul 6, 7:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG CALHOUN 35.30N 84.75W
07/06/2004 MCMINN TN LAW ENFORCEMENT
ONE TREE DOWN IN CALHOUN.
0410 PM TSTM WND DMG 1 SE ATHENS 35.44N 84.59W
07/06/2004 MCMINN TN LAW ENFORCEMENT
ONE TREE AND POWERLINES DOWN ON COUNTY ROAD 446 JUST OFF
HIGHWAY 39 EAST OUT OF ATHENS.
0410 PM TSTM WND DMG 6 NW ATHENS 35.51N 84.68W
07/06/2004 MCMINN TN LAW ENFORCEMENT
A POWERLINE DOWNED ACROSS HIGHWAY 30 BETWEEN ATHENS AND
DECATUR.
&&
FEFThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:25 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 50 min |
| Jul 6, 7:30 PM CDT | Severe Thunderstorm Warning | MRX | Unicoi | 60 min |
| Jul 6, 8:15 PM CDT | Severe Thunderstorm Warning | MRX | Anderson | 45 min |
| Jul 7, 4:12 PM CDT | Severe Thunderstorm Warning | MRX | Loudon | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.